Some people experience insomnia as a side-effect of taking Sertraline ( Serdep) so this is why one would probably best take it in the morning. If you find you are a bit too aroused and lively-minded at night after getting your husband with Alzheimer's to bed ( I know personally how difficult that can be ), there are two broad approaches worth trying.
One would be to use a sedative drug to help you get to sleep, Personally, I don;t like using Urbanol in this situation ( its better for Epilepsy ) or others in the Benzo family it belongs to. These have similarities to alcohol, and can interfere with concentration, and coordination skills, like driving, even the next morning ; and if used regularly for more than a couple of months, there is a significant risk of becoming dependent on it, and having difficulty in stopping it. There are some non-Benzo sleeping meds a doctor can prescribe for you, which are designed to get you to sleep but to wear off before the next morning ( when I expect you have another range of challenges in helping your husband ) and a lesser risk of dependency.
Alternatively or as well, one can try non-chemical ways of promoting sleep : once he is going to sleep, is it practical for you to take some time to unwind, and relax, maybe with some peaceful TV or DVD viewing, or reading an interesting but unexciting book ; so you can start getting drowsy before going to bed to sleep. Avoid stimulants like coffee or tea or vigorous exercise after around 4 pm. And don't let yourself worry or fret about not getting to sleep. Worrying about it keeps you awake. Just letting go and allowing it to happen, usually works best. And if your mind tends to get wound up with daily worries, use it peacefully : I tend to deliberately think back to different cities and places I have visited in the past, and try to picture as vividly as I can, walking through the place, remembering the sights, views, and so on.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.